Title

A nonparametric analysis of income convergence across the US states

Document Type

Working Paper

Journal/Book Title/Conference

Economics Letters

Volume

69

Article

1052

Issue

2

Pages

219-223

Publication Date

12-1999

Department or Program

Economics Department

Abstract

In this paper I apply the nonparametric methods proposed by Quah to data on US state relative income levels. In contrast to Quah’s results using cross-country data I find no evidence of polarization in the cross-state income distribution. The long-run density implied by the estimates is strongly unimodal. This finding is consistent with the results of previous analyses of convergence in state income levels using other methods.